MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/1980
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 7f standard (std) avanti plus catheter sheath introducer (csi) with guidewire (gw) no obturator (obt) broke at the end of an intervention (a femoral vein ablation).One part of the introducer remained inside the patient.Surgery was needed and patient is doing well now.The zone in which they were working had more fat and they tried to pull out from a different part of the introducer instead from the upper side.The access site was the femoral.The lesion was moderately calcified.There vessel tortuosity was little to moderate.The device was not used for a chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).There were no anomalies noted when the device was removed from the packaging.There was no difficulty removing the device from the packaging.The device was prepped per the ifu.There were no kinks nor other damages noted prior to inserting the product into the patient.Unusual force was used only to remove the introducer when the procedure finished.At that moment it broke.There were no other anomalies noted when the device was removed from the patient.One part of the introducer (no more than 5 cm) is available to be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the 7f standard (std) avanti plus catheter sheath introducer (csi) with guidewire (gw) no obturator (obt) broke at the end of an intervention (a femoral vein ablation).One part of the introducer remained inside the patient.Surgery was needed and patient is doing well now.The zone in which they were working had more fat and they tried to pull out from a different part of the introducer instead from the upper side.The access site was the femoral.The lesion was moderately calcified.There vessel tortuosity was little to moderate.The device was not used for a chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).There were no anomalies noted when the device was removed from the packaging.There was no difficulty removing the device from the packaging.The device was prepped per the ifu.There were no kinks nor other damages noted prior to inserting the product into the patient.Unusual force was used only to remove the introducer when the procedure finished.At that moment it broke.There were no other anomalies noted when the device was removed from the patient.The product was returned for analysis.A non-sterile cannula segment of ¿si avanti+ 7f std w/gw no obt¿ was received inside of a clear plastic bag.The part was unpacked to proceed with the product evaluation.The returned segment of cannula presented a separated condition located at 9 cm from the distal tip, the rest of the product was not received.The cannula segment was inspected using a vision system to obtain a magnified image of the separated area.The cannula separated edges presented an evidence of material deformation and elongations.Elongation is a common characteristic of pieces which were stretched / pulled until separation.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength.Per dimensional analysis, results were found within specification.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿catheter sheath introducer (csi) separated - in patient¿ was confirmed during the analysis of the returned device.The exact cause of the reported event could not be conclusively determined.The edge of the separated area presented evidence of elongations and frayed edges.These characteristics suggest that the device was induced to stretching/pulling or twisting events that exceed the material yield strength prior to the separation.Procedural or handling factors might have contributed to this issue.According to the instructions for use (ifu) which is not intended as a mitigation of risk, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.As no lot number, catalogue code or other product information was supplied a phr could not be completed.The information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SI AVANTI+ 7F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10968478
Report Number9616099-2020-04105
Device Sequence Number16778904
Product Code DRE
UDI-Device Identifier10705032010108
UDI-Public10705032010108
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number504607X
Device Catalogue Number504607X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;